MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; EZ CLEAN ELECTRODE

MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; EZ CLEAN ELECTRODE
Model Number 0118A
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
End user reported that there was current "leaking" through the insulation.We evaluated the returned sample.There were clear indications that the device had been misused.There was evidence that the electrode had not been fully inserted into the handpiece which is cautioned against in the product ifu.This is seen by residue from and alternate current route.Also, there are marks in the insulation from the use of some type of clamping instrument which damaged the insulation showed signs of residue meaning the damge was done before the device was used.This is cautioned against in our ifu.The insulation was also compressed on the device.We conclude that the device was used beyond the scope of the design of the product and contrary to the ifu for the product.This report was initially received as a problem with the insulation.We did not become aware of the patient injury until 12/02/2016.
 
Event or Problem Description
Per customer: the surgeon noticed that tissue next to the insulated part of the surgical tip was being affected by the diathermy, immediately upon operating.Tissue next to the insulated portion of the megafine tip was damaged dur to what appeared to be current "leaking" through the insulation.The surgeon was required to make an additional suture, leaving the patient with an additional scar.

Brand Name
MEGADYNE
Common Device Name
EZ CLEAN ELECTRODE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84120
MDR Report Key6223238
Report Number1721194-2017-00001
Device Sequence Number509648
Product Code JOS
UDI-Device Identifier10614559101414
UDI-Public10614559101414
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
D009817
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model Number0118A
Device Catalogue Number0118A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2016
Initial Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR